MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.The distal section of the shaft including the stent was not returned for analysis therefore analysis of stent profile could not be carried out.However, as part of the analysis, a review of the manufacturing data for the stent profile was performed.The distal section of the shaft including the balloon was not returned for analysis therefore analysis of balloon profile could not be carried out.The distal section of the shaft including the tip was not returned for analysis therefore analysis of tip profile could not be carried out.A visual and tactile examination of the hypotube found multiple severe kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the mid-shaft section found a break at the wire exit port/port bond.The distal section of the shaft was not returned for analysis.It appears as if the shaft was cut off as there is no evidence of shaft stretching indicating that excessive force was not applied to cause the break.A kink was also noted on the port bond.The cause of the shaft break cannot be determined the cause of the shaft break due to limited information provided in the complaint report.
 
Event or Problem Description
Reportable based on device analysis completed on 10jan2020.It was reported that device could not cross lesion.Following pre-dilatation with a 2.5x14mm emerge mr balloon, a 2.50 x 16 synergy ii drug eluting stent was unable to cross the lesion.No patient complications were reported.However, device analysis revealed shaft break.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9642606
Report Number2134265-2020-00670
Device Sequence Number2001682
Product Code NIQ
UDI-Device Identifier08714729840091
UDI-Public08714729840091
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024377318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1